MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER NATURAL NAIL FREEHAND DRILL 4.3 MM DIA 152.5 MM LENGTH; INSTRUMENT/TRAUMA

ZIMMER BIOMET, INC. ZIMMER NATURAL NAIL FREEHAND DRILL 4.3 MM DIA 152.5 MM LENGTH; INSTRUMENT/TRAUMA
Catalog Number 00249007543
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while the surgeon was using the drill bit and drilling the tip fractured.A second drill bit was used.There was no report of harm to patient or foreign body retained by the patient.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: south africa.H6: component codes: mechanical (g04)- drill.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ZIMMER NATURAL NAIL FREEHAND DRILL 4.3 MM DIA 152.5 MM LENGTH
Common Device Name
INSTRUMENT/TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19484252
Report Number0001822565-2024-01930
Device Sequence Number12846105
Product Code HTW
UDI-Device Identifier00889024064485
UDI-Public(01)00889024064485(10)66323734
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00249007543
Device Lot Number66323734
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown